How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Gary Your Own Question
Dr. Gary
Dr. Gary, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19580
Experience:  DVM, Emergency Veterinarian, BS (Physiology)
15010675
Type Your Dog Veterinary Question Here...
Dr. Gary is online now
A new question is answered every 9 seconds

My lab has staphylococcus peudeintermedius she has been on

Customer Question

My lab has staphylococcus peudeintermedius she has been on the medicine Tuesday on Nov 17th, tonight she just thru up her dinner and is painting very hard. The medicine is viceton chloramphenicol tablets
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Gary replied 1 year ago.

Hello. Sorry about the wait.

Chloramphenicol can be irritating on the gut. It's not too uncommon for GI side effects. Vomiting and diarrhea are the most common side effects seen. With that particular drug, we can also get bone marrow suppression. I would make sure her gums look nice and pink. If they are pale, then I would use an ER vet right away. As long as they are pink, you should be able to give her 4-6 hours with no food or water to let the gut rest. I would hold off on any more meds until you talk with your vet. They may elect to go with something a bit easier on the gut that will still take care of the Staph infection.

I hope this helps, let me know if you have any other questions.